| Catalog Number |
BMK6F115 |
| Medical Device Problem Codes |
Fracture (1260); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned for analysis and has been evaluated.Evaluation of the returned benchmark revealed a fracture at the hub, underneath the strain relief.If the device is gripped by the hub and held at an angle during use, damage such as a kink may occur.This damage likely contributed to the reported leak during the procedure.Based on the reported event, the initial kink may have worsened to a subsequent fracture during attempts to remove the device.Further evaluation revealed bends and kinks along the catheter shaft.This damage was not mentioned in the reported complaint.Therefore, this damage is incidental to the complaint and the root cause could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
Event or Problem Description
The patient was undergoing a medical procedure in the right middle meningeal artery (mma) using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician advanced the initial benchmark into the vessel and noticed that the benchmark was too short.The benchmark was removed and replaced with a longer benchmark.However, after placing the longer benchmark at the target location, the physician noticed a leak at the hub of the benchmark.The physician then attempted to remove the benchmark over a guidewire when the benchmark had fractured.It was reported that the benchmark was successfully removed over the guidewire.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.